Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What are the side effects of Amiodarone and Eliquis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1417 Questions
Question
My mother has been taking Eliquis & Amiodarone for the past eight months. She went into the hospital in Apr 17 for pneumonia and the doctor there prescribed it for afib. She is 92, and is blind. Weights about 120. Since on this, she has become disoriented, no strength in her legs, falling constantly. She won't live long enough to have a stroke. Hallucinating, loss of memory. Very worried. Before her hospital for pneumonia, was doing well on metoporal and a 325 aspirin. She can't even get to the bathroom anymore. By the way, the doctor who saw her in the hospital and prescribed this has never even seen her since her release. I've got to get her off this. Help!
6 days ago in Brain and Spine
 
 
Answered by Dr. Saddiq Ulabidin 6 hours later
Brief Answer:
She can continue eliquis or repeat the ECG and Echo before stopping

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what your mother had been going through lately.

Based on the history you have shared, the presence of A fib can lead to formation of blood clots in heart which can dislodge to brain vessels to cause stroke.

You are partly right that because of her age risk of stroke outweigh the life expectancy however even though risk of bleed is high with eliquis, still a stroke free life has better quality then with stroke.

Even though she is still not able to walk and carry out her routine at her own still stroke can worsen it further. It's better to repeat an ECG to assess the current heart rythym and echo cardiogram to look for any mural or cardiac thrombus.

Using blood thinners like aspirin may not be sufficient with A fib and using eliquis has only significant side effect in her case is the risk of bleeding. Kindly let her cardiologist and neurologist assess her to compare the risks vs benefits and then decide whether to continue it or not.

Wishing her a steady and better health. Hope this has answered your query. If you have any more questions please feel free to ask. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor